Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2017, 7:21 PM CDT for DeWitt County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 5, 2017, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
592
WWUS84 KEWX 060021
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT MON JUN 5 2017
TXZ224-060115-
De Witt TX-
721 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DEWITT COUNTY UNTIL
815 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Westhoff, or 8 miles west of Cuero, moving south at 35
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yorktown, Arneckville and Meyersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2885 9752 2914 9751 2915 9733 2894 9720
TIME...MOT...LOC 0021Z 342DEG 28KT 2909 9742
$$
ALLENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:34 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 5, 6:34 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 634 PM CDT Mon Jun 5 2017 .AVIATION.../00Z Update/ Another day with scattered convection across the eastern half of the area on the trailing edge of the upper level low/trof that has now moved east of our region. A few of the storms have been strong with wind gusts to to 45 knots and pea to dime sized hail. Should see a decrease in coverage and intensity after sunset and most convection should be done by 06z. Could still see some isolated storms across the coastal plains overnight and into the early morning. As the upper level low/trof continues east on Tuesday will see a noticeable decrease in convection. With NW flow across the area we will continue to see good cumulus development and isolated storms once again. This forecast period will begin with VFR conditions. Will likely see MVFR cigs develop around 11Z-12Z at the I-35 sites along with patchy fog. Will return to VFR conditions 15Z- 17Z. In or near convection winds will be variable and gusty, but once convection has moved away northerly flow will resume near 5 knots. After 15z Tuesday northerly winds increase to 10-15 knots. && .PREV DISCUSSION... /ISSUED 311 PM CDT Mon Jun 5 2017/ SHORT TERM (Tonight through Tuesday Night)... The latest water vapor satellite loop continues to show cyclonic flow aloft across south central Texas this afternoon. This will keep our area in active northwest flow aloft for the next couple of days. We are already seeing some convection develop across the region with daytime heating and we should continue to see at least scattered convection through this evening for areas generally along and east of Highway 281. A few strong to severe storms are possible with damaging wind gusts and large hail the main concern. The latest mesoanalysis shows a corridor of steeper low-level lapse rates oriented from deep south Texas into the I-35 corridor. This would tend to favor damaging wind gusts, but as mentioned above we could certainly see some large hail. With the loss of daytime heating, we should see a decrease in the coverage of convection and we will only mention a low chance for showers and storms near the coastal plains for the overnight hours. On Tuesday, we will continue to see an active northwest flow aloft, but should also see a decrease in moisture due to northerly flow in the low-levels. Northwest flow aloft can often produce convection and with the onset of daytime heating, we will keep a low chance for showers and storms for areas generally along and east of a Georgetown to New Braunfels line. Similar to today, we should see a decrease in convection Tuesday evening with the loss of daytime heating. LONG TERM (Wednesday through Monday)... For Wednesday and Thursday, we will continue to see northwest flow aloft with northerly flow in the low-levels. While we can't completely rule out the possibility of some isolated convection, suspect the low-level drying will result in rain chances too low to mention in the forecast. On Friday, southerly flow in the low-levels returns by late in the day. Southerly flow in the low-levels continues for the upcoming weekend into early next week, while the subtropical ridge axis begins to nudge in from the west. This will result in near normal temperatures along with increasing humidity. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 89 68 90 67 / 40 20 - - 0 Austin Bergstrom Intl Airport 70 89 67 90 65 / 40 20 - 10 0 New Braunfels Muni Airport 70 89 67 90 66 / 30 10 - - - Burnet Muni Airport 67 86 66 88 65 / 30 10 - - - Del Rio Intl Airport 71 92 70 93 71 / 0 0 - - - Georgetown Muni Airport 69 87 66 89 66 / 40 20 - 10 0 Hondo Muni Airport 69 90 67 92 67 / 20 - - - - San Marcos Muni Airport 70 89 67 90 66 / 40 20 - - - La Grange - Fayette Regional 71 88 68 89 65 / 50 30 - 10 0 San Antonio Intl Airport 71 89 69 91 68 / 30 10 - - - Stinson Muni Airport 71 90 69 91 68 / 30 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...10 Synoptic/Grids...Allen Public Service/Data Collection...30
Hazardous weather outlook, Jun 5, 6:02 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 602 AM CDT Mon Jun 5 2017 TXZ171>173-183>194-202>209-217>225-228-061115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 602 AM CDT Mon Jun 5 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Chances of showers and thunderstorms continue today and tonight mainly along and east of Highway 83. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 5, 5:57 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT MON JUN 5 2017
TXZ207-223-052345-
Guadalupe TX-Gonzales TX-
557 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GUADALUPE AND
CENTRAL GONZALES COUNTIES UNTIL 645 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmeto, or 7 miles south of Luling, moving south at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gonzales, Palmeto, Leesville, Oak Forest, Ottine, Hamon, Belmont,
Bebe, Cost and Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2938 9777 2963 9773 2965 9762 2964 9762
2964 9760 2963 9759 2966 9755 2966 9753
2939 9736
TIME...MOT...LOC 2257Z 351DEG 22KT 2958 9762
ALLENSpecial weather statement, Jun 5, 6:05 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 605 PM CDT MON JUN 5 2017 TXZ205-220-221-060000- Bexar TX-Atascosa TX-Wilson TX- 605 PM CDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ATASCOSA... NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES UNTIL 700 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near Kirby, or near Stinson Municipal Airport, moving south at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Antonio, Schertz, Pleasanton, Floresville, Stockdale, Stinson Municipal Airport, Kirby, St. Hedwig, Elmendorf, La Vernia, Calaveras Lake, Sutherland Springs, Leming, Converse, Brooks City Base, Martinez, Losoya, Southton, Canada Verde and Graytown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2893 9847 2940 9853 2951 9831 2921 9791 TIME...MOT...LOC 2305Z 348DEG 31KT 2937 9837 MSL
Special weather statement, Jun 5, 6:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
611 PM CDT MON JUN 5 2017
TXZ207-060000-
Guadalupe TX-
611 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GUADALUPE COUNTY
UNTIL 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm over
McQueeney, or over Seguin, moving south at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
New Braunfels, Seguin, McQueeney, Geronimo, Kingsbury, Nolte and
Zipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2938 9784 2938 9803 2964 9812 2971 9793
2946 9778
TIME...MOT...LOC 2311Z 338DEG 24KT 2961 9800
ALLENSpecial weather statement, Jun 5, 6:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
637 PM CDT MON JUN 5 2017
TXZ207-221-223-060045-
Guadalupe TX-Gonzales TX-Wilson TX-
637 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GUADALUPE...
SOUTHWESTERN GONZALES AND NORTHEASTERN WILSON COUNTIES UNTIL 745 PM
CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Kingsbury, or 14 miles southeast of Seguin, moving
south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Nixon, Smiley, Pandora, Leesville, Belmont, Bebe and Monthalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2920 9753 2919 9770 2922 9773 2918 9779
2917 9790 2952 9791 2954 9763
TIME...MOT...LOC 2337Z 351DEG 18KT 2947 9777
ALLENSpecial weather statement, Jun 5, 6:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
647 PM CDT MON JUN 5 2017
TXZ205-220-060045-
Bexar TX-Atascosa TX-
647 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA AND SOUTHWESTERN BEXAR
COUNTIES UNTIL 745 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poteet, moving south at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
San Antonio, Pleasanton, Jourdanton, Poteet, Charlotte, Christine,
Campbellton, Somerset, Leming, Von Ormy, Iuka, Losoya, Fashing,
Thelma, Davis, Mangus Corner, Coughran, Dobrowolski, Amphion and
Espey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2931 9877 2933 9845 2913 9839 2911 9841
2909 9838 2905 9837 2878 9811 2864 9831
2864 9877
TIME...MOT...LOC 2347Z 350DEG 25KT 2906 9855
MSLSpecial weather statement, Jun 5, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT MON JUN 5 2017
TXZ224-060115-
De Witt TX-
721 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DEWITT COUNTY UNTIL
815 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Westhoff, or 8 miles west of Cuero, moving south at 35
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yorktown, Arneckville and Meyersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2885 9752 2914 9751 2915 9733 2894 9720
TIME...MOT...LOC 0021Z 342DEG 28KT 2909 9742
ALLENNearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.